MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL PF, RIGHT T2 ALPHA FEMUR ANTEGRADE 11X380MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL PF, RIGHT T2 ALPHA FEMUR ANTEGRADE 11X380MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2337-1138S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Impaired Healing (2378); Post Operative Wound Infection (2446)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other additional information is available.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.The device history record could not be reviewed because the affected lot number was not communicated.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
The manufacturer became aware of a post market clinical follow-up report received from (b)(6), in usa.The title of this report is ¿a retrospective data collection of the treatment of femoral fractures with the femoral nail piriformis fossa (pf) of the t2 alpha femur antegrade gt/pf nailing system¿ which is associated with the stryker ¿t2 alpha femur antegrade gt/pf nailing system¿.This study includes research done on 18 patients (19 cases) requiring surgery between the period march 2019 and october 2019.It was not possible to ascertain specific device details from the report, or to match the events reported with previously reported complaints.Therefore, new complaint was initiated in the system for the post-operative complication mentioned in the report.This product inquiry addresses delayed union due to infection which was resolved by revision.The report states: ¿there were 3 delayed unions, which were defined as the absence of radiographic progression of healing or the instability of a fracture upon clinical examination between 4 and 6 months after injury.One was due to infection of union that was not device related, which was resolved with revision surgery (right femoral intramedullary nail exchange from a t2 femur nail) after 156 days from the initial surgery.Once the nail was exchanged, this patient was no longer being followed for this study.The patient was (b)(6) year-old male, smoker with a bmi of 24.9, was involved in a motorcycle collision, the injury was to his right femur, fracture was classified as 32-b2 and it was closed type fracture.The initial device used was 11x380 t2 alpha femoral nail pf, and had proximal static transverse locking mode.¿.

Brand Name
FEMORAL NAIL PF, RIGHT T2 ALPHA FEMUR ANTEGRADE 11X380MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10538666
Report Number0009610622-2020-00521
Device Sequence Number19770473
Product Code HSB
UDI-Device Identifier07613327289077
UDI-Public07613327289077
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2337-1138S
Device Catalogue Number23371138S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2020
Initial Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR